Tornadoes · United States · Arkansas · 2013
EF1 tornado, Larue, Arkansas, May 20, 2013
This EF1 tornado ran 0.8 miles across Benton County on May 20, 2013, touching down at 7:24 PM CDT and reaching 270 yards wide. It killed nobody, and did $50,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- May 20, 2013
- Touchdown
- 7:24 PM CDT (00:24 UTC)
- Lifted
- 7:25 PM CDT (00:25 UTC)
- On the ground
- 1 minutes
- Path length
- 0.8 miles (1.3 km)
- Path width
- 270 yards (247 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- County
- Benton County
- Touchdown point
- 36.320, -93.930
- Lift-off point
- 36.330, -93.924
- Record number
- 1305201824-01
The damage survey
1 damage points were recorded along this path by NWS TSA, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 93 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Severe thunderstorms developed along a nearly stationary frontal boundary over central Oklahoma during the early afternoon hours of the 20th. Very unstable air combined with strong low-level and deep-layer shear resulted in long-lived supercells forming over central Oklahoma and moving eastward into eastern Oklahoma. The storms organized into bow echos and line segments over eastern Oklahoma, from which several other tornadoes developed during the early evening hours. One such tornado moved into northwestern Arkansas dissipating north of Cincinnati in Washington County. Two other tornadoes developed in Benton County. Damaging wind and large hail was also widespread across the region from these storms.
This tornado damaged one home, damaged several boat docks, and blew down trees. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:58 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the tornado touched down at May 20, 7:20 PM CDT, 4 minutes earlier.
Area forecast discussion, May 20, 7:20 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
720 PM CDT MON MAY 20 2013
.DISCUSSION...
THE 00Z TAF DISCUSSION IS INCLUDED BELOW.
&&
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
THUNDERSTORMS WILL BE THE MAIN AVIATION CONCERN THRU MUCH OF THE
PERIOD...WITH LOW CIGS THEN BECOMING A CONCERN DURING THE MORNING
ON TUESDAY. THUNDERSTORM CONCERN WILL SHIFT SOUTHEAST TOWARD KFSM
ON TUESDAY AFTERNOON AS THE WEAK COLD FRONT SLOWLY SLIDES IN THAT
DIRECTION. CIGS/VSBYS WILL BE REDUCED DOWN TO AS LOW AS IFR IN ANY
TSRA THAT AFFECTS AIRPORTS DIRECTLY. MORNING CIGS SHOULD BE IN THE
MVFR RANGE AS WELL.
LACY
&&
.PREV DISCUSSION... /ISSUED 330 PM CDT MON MAY 20 2013/
DISCUSSION...
AND HERE WE GO AGAIN...SEVERE STORMS EXPLODING ALONG FRONT
SITUATED FROM OSAGE COUNTY TO WEST OF OKC METRO WITH INTERSECTING
DRY LINE OVER FAR SW OK. STORMS SOUTHWEST OF OKC RAPIDLY BECAME
TORNADIC SUPERCELLS AND THREAT OF THAT EXTENDS OVER MOST OF
EASTERN OK THIS AFTERNOON AND EVENING. STORMS HAVE ALSO BEGUN TO
FORM OVER OSAGE/PAWNEE AND WILL CONTINUE TO INTENSIFY. SEVERE
WEATHER COVERAGE WILL BE MUCH MORE WIDESPREAD WITH THIS ROUND AND
ALL MODES AGAIN POSSIBLE.
CONCERN LATER TONIGHT TURNS TO FLASH FLOODING POTENTIAL AS STORMS
SPREAD EAST AND LIKELY INCREASE IN COVERAGE THROUGH THE EVENING
AIDED BY STRONG MOISTURE TRANSPORT AND LOW LEVEL JET. MODELS HAVE
REMAINED FAIRLY CONSISTENT IN TARGETING AN AREA FROM CENTRAL OK
THROUGH NORTHWEST AR WITH THE HEAVIEST SWATH OF PRECIP...THOUGH
WITH SOME OBVIOUS DIFFERENCES IN PLACEMENT OF HIGHEST QPF. ENOUGH
CONSENSUS EXISTS WITH SHIFTING THE HEAVY RAIN THREAT SOUTH OF I-44
BY TUESDAY THAT FLASH FLOOD WATCH WILL BE CARRIED ONLY FOR
TONIGHT. AREAS TO THE SOUTH WILL LIKELY SEE SOME DEGREE OF THREAT
CONTINUING AT LEAST INTO TUESDAY MORNING.
A POTENTIAL ISSUE HERE IS A STRONG PIECE OF SHORTWAVE ENERGY THAT
WILL ROTATE AROUND THE TROUGH AND INTO TX/OK TUESDAY AFTERNOON.
THIS MAY SERVE TO ENHANCE THUNDERSTORM COVERAGE NORTH OF THE FRONT
AND CONTINUE THE HEAVY RAIN POTENTIAL MUCH OF THE DAY IN THE SAME
GENERAL AREA THAT WILL BE TARGETED TONIGHT. GFS IS THE AGGRESSIVE
MODEL IN THIS SOLUTION BUT DOES HAVE SOME SUPPORT FROM THE 12Z
ECMWF AND CANADIAN. GIVEN THE NATURE OF THE AIRMASS...SEVERAL
INCHES OF RAIN APPEAR LIKELY BEFORE ALL IS SAID AND DONE. SEVERE
WEATHER POTENTIAL WILL BE FOCUSED MORE OVER SE OKLAHOMA TUESDAY
AFTERNOON...THE MOST SIGNIFICANT LIKELY JUST TO OUR SOUTHEAST.
BOUNDARY SHOULD PUSH FAR ENOUGH SOUTH TO PUSH ANY THUNDERSTORMS
SOUTH OF THE AREA WEDNESDAY WITH POTENTIAL FOR BOUNDARY TO RETURN
NORTH THURSDAY/FRIDAY. PATTERN LOOKS EARLY SUMMER LIKE AND WITH
RIDGE AXIS MAINLY TO OUR WEST...COULD SEE SOME OVERNIGHT MCS
ACTIVITY LATE IN THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 64 76 57 82 / 80 60 10 10
FSM 70 77 60 84 / 80 90 70 10
MLC 70 76 56 85 / 80 80 20 10
BVO 60 77 50 80 / 70 40 10 10
FYV 65 74 53 78 / 90 80 60 10
BYV 64 75 56 79 / 90 90 70 10
MKO 67 76 56 82 / 90 80 20 10
MIO 63 76 54 80 / 80 70 30 10
F10 68 76 57 82 / 90 60 10 10
HHW 70 81 63 86 / 70 80 70 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR OKZ058-OKZ062-OKZ063-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
OKZ073-OKZ074-OKZ075-OKZ076.
FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ059-OKZ060-OKZ061-OKZ064.
AR...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
AVIATION...30Hazardous weather outlook, May 20, 5:06 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
506 PM CDT MON MAY 20 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
506 PM CDT MON MAY 20 2013
...SIGNIFICANT SEVERE WEATHER ONGOING...RISK FOR ALL MODES OF
SEVERE INCLUDING VERY LARGE HAIL AND LONG TRACK TORNADOES WILL
CONTINUE INTO THE EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING AND TONIGHT.
TORNADO.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
SEVERE THUNDERSTORM.
RISK...CRITICAL.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...EASTERN OKLAHOMA .
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS.
ONSET...THIS EVENING.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTH OF I-40.
DISCUSSION...
SIGNIFICANT SEVERE WEATHER EVENT UNDERWAY LATE THIS AFTERNOON. THE
BULK OF THE ACTIVITY CURRENTLY RESIDES NORTHWEST OF THE INTERSTATE
44 CORRIDOR. AREAL COVERAGE OF STORMS WILL MOVE TO THE EAST THIS
EVENING AND OVERNIGHT...AND THROUGH THE EVENING SUPERCELLS WILL
REMAIN LIKELY...ESPECIALLY ACROSS NORTHEAST OKLAHOMA...AND WILL
CARRY A A HIGH RISK OF LONG TRACK TORNADOES...BASEBALL SIZE HAIL
AND AND WIND GUSTS TO 80 MPH.
ADDITIONALLY...HIGH MOISTURE CONTENT AND SLOWER MOVEMENT OF STORMS WILL
POSE A HEAVY RAIN AND FLASH FLOODING RISK TONIGHT OVER PORTIONS OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE GREATEST THREAT
TONIGHT WILL BE NORTH OF INTERSTATE 40. 2 TO 4 INCHES OF RAIN IN
THESE AREAS MAY BE COMMON. POTENTIAL FOR LOCALIZED 7 INCH AMOUNTS
WILL QUICKLY HEIGHTEN THE RISK OF LIFE THREATENING FLASH
FLOODING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE SEVERE WEATHER RISK TUESDAY AND TUESDAY NIGHT IS EXPECTED TO
SHIFT ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS...AND WILL
AGAIN INCLUDE THE THREAT FOR FLOODING. AFTER A BRIEF BREAK ON
WEDNESDAY...LOW THUNDERSTORM CHANCES RETURN THURSDAY THROUGH
SATURDAY.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
PERSONS ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS WILL
LIKELY SEE AN INCREASED RISK FOR SEVERE STORMS TUESDAY AND TUESDAY
NIGHT...AS MOST OF THE WEATHER HAS REMAINED WEST OF THOSE
LOCATIONS THE PAST FEW DAYS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, May 20, 5:52 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
552 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL WAINWRIGHT 35.61N 95.56W
05/20/2013 E1.00 INCH MUSKOGEE OK EMERGENCY MNGR
&&
KAHLocal storm report, May 20, 6:06 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
606 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST 7 E CENTRAILIA 36.80N 95.21W
05/20/2013 M66 MPH CRAIG OK MESONET
MEASURED 66 MPH WIND GUST AT THE VINITA MESONET.
&&
JDSLocal storm report, May 20, 6:55 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
655 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TORNADO 8 S QUAPAW 36.84N 94.79W
05/20/2013 OTTAWA OK TRAINED SPOTTER
DAMAGE TO A DIESEL SHOP. NUMEROUS POWER POLES SNAPPED.
SEMI TRAILERS BLOWN OFF THE ROAD. 50 TO 60 FOOT TREE ALSO
BLOCKING A ROADWAY 3 MILES EAST OF TWIN BRIDGES LIKELY
FROM THE SAME TORNADO.
&&
KAHLocal storm report, May 20, 7:14 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
714 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND GST BENTONVILLE 36.37N 94.21W
05/20/2013 E65 MPH BENTON AR LAW ENFORCEMENT
&&
JDSLocal storm report, May 20, 7:18 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
718 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND GST SPRINGDALE 36.19N 94.13W
05/20/2013 E70 MPH WASHINGTON AR TRAINED SPOTTER
&&
JDSLocal storm report, May 20, 7:22 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
722 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST 2 S BENTONVILLE 36.34N 94.21W
05/20/2013 M61 MPH BENTON AR AWOS
MEASURED 61 MPH GUST AT THE BENTONVILLE MUNICIPAL AIRPORT
&&
JDSThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Springfield, MO (KSGF), 00:00Z
0.4 hours before the tornado, 65 km from the path. May 21, 2013.
- Mixed-layer CAPE
- 2135 J/kg
- Mixed-layer CIN
- -10 J/kg
- Surface CAPE
- 2535 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 13.9
- 0-3 km lapse rate
- 5.7 K/km
Springfield, MO (KSGF), 12:00Z
11.6 hours after it, 65 km from the path. May 21, 2013.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -222 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
- 0-3 km lapse rate
- 4.5 K/km
The surface observations
Rogers (Awos) (ROG), 17 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Springfield radar (KSGF), 112 km away, was scanning. The volume nearest the touchdown began at 00:25 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2013 tornado in ArkansasEvery tornado in Arkansas since 1950Warnings in force in Arkansas nowThe forecast where you are
The other tornadoes of May 20, 2013
35 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 20 | 2:56 PM CDT | EF5 | Moore tornado, OK | 13.8 | 1,900 | 24 | 212 | $2.0 billion |
| May 20 | 2:58 PM CDT | EF0 | Stephens, OK | 1.0 | 30 | |||
| May 20 | 3:07 PM CDT | EF1 | Stephens, OK | 4.0 | 200 | $20,000 | ||
| May 20 | 3:51 PM CDT | EF1 | Washington, OK | 6.5 | 500 | $5,000 | ||
| May 20 | 4:12 PM CDT | EF0 | Montgomery, KS | 0.5 | 50 | |||
| May 20 | 4:21 PM CDT | EF1 | Washington, OK | 4.5 | 400 | $10,000 | ||
| May 20 | 4:33 PM CDT | EF1 | Washington, OK | 6.0 | 500 | $30,000 | ||
| May 20 | 4:35 PM CDT | EF0 | Brown, TX | 1.2 | 50 | |||
| May 20 | 4:40 PM CDT | EF0 | Lincoln, OK | 1.2 | 100 | |||
| May 20 | 4:50 PM CDT | EF0 | Stanton, KS | 0.4 | 50 | |||
| May 20 | 4:57 PM CDT | EF1 | Pettis, MO | 14.5 | 200 | $20,000 | ||
| May 20 | 5:05 PM CDT | EF0 | Stanton, KS | 0.3 | 50 | |||
| May 20 | 5:37 PM CDT | EF0 | Cedar, MO | 3.2 | 100 | $50,000 | ||
| May 20 | 5:41 PM CDT | EF0 | Montague, TX | 0.9 | 50 | |||
| May 20 | 5:41 PM CDT | EF1 | Brown, TX | 3.6 | 350 | $100,000 | ||
| May 20 | 4:53 PM MDT | EF0 | Alamosa, CO | 0.1 | 75 | |||
| May 20 | 6:00 PM CDT | EF0 | Brown, TX | 0.2 | 50 | |||
| May 20 | 6:03 PM CDT | EF1 | Barton, MO | 6.8 | 100 | $50,000 | ||
| May 20 | 6:25 PM CDT | EF2 | Ottawa, OK | 10.0 | 800 | $1.0 million | ||
| May 20 | 6:32 PM CDT | EF1 | Adair, OK to MO | 2.0 | 150 | |||
| May 20 | 6:32 PM CDT | EF1 | Ottawa, OK to MO | 9.3 | 600 | $250,000 | ||
| May 20 | 6:35 PM CDT | EF1 | Adair, OK | 2.5 | 300 | $15,000 | ||
| May 20 | 6:40 PM CDT | EF1 | Adair, OK to AR | 8.0 | 500 | $225,000 | ||
| May 20 | 6:49 PM CDT | EF1 | Benton, AR | 2.9 | 500 | $50,000 | ||
| May 20 | 6:49 PM CDT | EF1 | Coal, OK | 5.9 | 250 | $30,000 | ||
| May 20 | 6:56 PM CDT | EF0 | St. Clair, MO | 0.5 | 200 | |||
| May 20 | 7:24 PM CDT | EF1 | Marion, MO | 1.2 | 50 | |||
| May 20 | 7:25 PM CDT | EF0 | Mills, TX | 1.1 | 100 | |||
| May 20 | 7:50 PM CDT | EF1 | Stone, MO | 1.4 | 200 | $50,000 | ||
| May 20 | 8:05 PM CDT | EF0 | Stone, MO | 0.6 | 100 | |||
| May 20 | 8:05 PM CDT | EF1 | Stone, MO | 1.4 | 100 | |||
| May 20 | 8:33 PM CDT | EF0 | LeFlore, OK | 0.7 | 260 | |||
| May 20 | 8:44 PM CDT | EF1 | LeFlore, OK | 8.5 | 500 | $5,000 | ||
| May 20 | 8:46 PM CDT | EF0 | Morgan, MO | 0.7 | 100 | $50,000 | ||
| May 20 | 10:14 PM CDT | EF2 | Macoupin, IL | 0.2 | 75 | 3 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.